Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Albuquerque, NM

May 29, 2016Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2016, 3:26 PM MDT for Curry County, New Mexico. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 3:26 PM MDT (21:26 UTC)
Expired
May 29, 2016, 4:15 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 18 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:54 PM MDTHAIL 1.756 Nw Melrose, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:53 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

651 
WUUS55 KABQ 292126
SVRABQ
NMC009-292215-
/O.NEW.KABQ.SV.W.0047.160529T2126Z-160529T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 415 PM MDT

* AT 326 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MELROSE...OR
  23 MILES NORTHWEST OF PORTALES...MOVING NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MELROSE AND SAINT VRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3436 10352 3441 10374 3445 10374 3467 10370
      3458 10335
TIME...MOT...LOC 2126Z 205DEG 9KT 3444 10362 

HAIL...1.00IN
WIND...60MPH

$$

34
2 follow-up statements
052 
WWUS55 KABQ 292147
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT SUN MAY 29 2016

NMC009-292215-
/O.CON.KABQ.SV.W.0047.000000T0000Z-160529T2215Z/
CURRY-
347 PM MDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHWESTERN CURRY COUNTY...

AT 347 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MELROSE...OR
22 MILES WEST OF CLOVIS...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MELROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3440 10359 3442 10374 3445 10374 3467 10370
      3458 10340
TIME...MOT...LOC 2147Z 205DEG 9KT 3449 10359 

HAIL...1.25IN
WIND...60MPH
 
$$

34
747 
WWUS55 KABQ 292201
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT SUN MAY 29 2016

NMC009-292215-
/O.CON.KABQ.SV.W.0047.000000T0000Z-160529T2215Z/
CURRY-
401 PM MDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL CURRY COUNTY...

AT 401 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
MELROSE...OR 28 MILES WEST OF CLOVIS...MOVING NORTH AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL CURRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3444 10364 3446 10373 3467 10370 3459 10351
TIME...MOT...LOC 2201Z 183DEG 12KT 3455 10368 

HAIL...1.50IN
WIND...60MPH
 
$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:46 AM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 29, 11:46 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1146 AM MDT SUN MAY 29 2016

.AVIATION...
18Z TAF CYCLE
Complexity of aviation hazards exist during the next 24 hrs. The
main hazard will be due to strong to severe storms across the
eastern plains during the rest of the afternoon into the early to
mid evening. Made mention of VCTS at TCC/ROW mid to late
afternoon. Higher based virga activity would be found elsewhere
and could impact GUP/LVS and lesser extent SAF/FMN. Winds will
shift around due to the SH/TS activity. Models are indicating a
stronger outflow or gust front originating from the cluster of
storms across the far east to push back towards the central mtns
overnight. If a stronger boundary develops then short term changes
in wind speeds/direction would occur at LVS/TCC/ROW and to a
lesser extent SAF and perhaps ABQ overnight. Lastly...low cigs due
to an overnight moisture surge is once again expected. Expect main
impacts to TCC and ROW.

50

&&

.PREV DISCUSSION...311 AM MDT SUN MAY 29 2016...
.SYNOPSIS...
The warming trend continues into Monday...with daytime
temperatures reaching to near or slightly above normal for late
May at most locales. A few thunderstorms are possible along a
dryline later today near the Texas border and may become severe.
Look for a similar day Monday...with any severe thunderstorms
across the far eastern plains near the Texas border. Otherwise...
mostly dry conditions with afternoon breezes will prevail though
Monday. A backdoor cold front will push southwest across the area
late Tuesday into Wednesday and bring much needed moisture for
showers and storms. Temperatures will take a dip below normal
behind the front and stay there through Thursday. A renewed
warming trend is forecast for the end of the work week and into
the weekend with temperatures rising back to near normal and
diminishing chances for rain.

&&

.DISCUSSION...
A weak and slow moving upper low...currently offshore of southern
California...will take its time moving east toward southern New
Mexico over the next several days. A dry slot rotating out ahead
of the upper low will keep western and central New Mexico on the
dry side...with any convection through Monday likely producing
gusty winds and very little to no measurable precipitation.
However...a different story across eastern New Mexico where a
dryline will sharpen-up later today. Gulf moisture advection is
currently underway into the east central and southeast plains
where surface dewpoint temperatures are currently rising into the
50s and low 60s. Lower forecaster confidence on the placement of
the dryline later today given model run-to-run inconsistency...but
convective initiation is likely somewhere between the Pecos River
Valley and the Texas border later today. The SPC day 1 convective
outlook has eastern portions of some of our eastern-most counties
in a rather large slight risk area. Any storms that develop over
the eastern plains will likely strengthen as they move east into
the Texas Panhandle late today. Similar setup for Monday thanks to
a retreating dryline overnight. Otherwise...the warming trend
continues through Monday with temperatures rising to near or
slightly above normal at most locales.

The backdoor cold front is still on track to move southwest across
our area late Tuesday into Wednesday. Strong to potentially severe
storms (pulse-type) are possible late Tuesday between the Sangres
and the TX/OK borders along and behind the front...and possibly
out ahead of the front across the east central plains as Gulf
moisture is pulled westward in the lower boundary layer depending
on the exact track of the of the upper low. The front will mover
west through the gaps in the central mountain chain late Tuesday
night or Wednesday morning with windy conditions forecast in the
Rio Grande and Upper Tularosa Valleys. Moisture advection behind
the front will be sufficient to fuel wetting showers and storms
Wednesday west to near the Continental Divide. Temperatures will
take a dip below normal behind the front and stay there through
Thursday.

An impressive upper ridge is forecast by both the 00z GFS and
ECMWF to pump-up over the Great Basin and Desert Southwest late
week then gradually shift east over the central/southern Rockies
and New Mexico through the weekend. Look for a warming trend from
late week through the weekend with temperatures headed to near or
slightly above normal for early June. Sufficient moisture will
remain for daily rounds of storms Fri-Sun...but the wetting
footprint should gradually decrease given no added moisture input.

11

&&

.FIRE WEATHER...
A fairly weak low pressure system aloft is currently located just
off of the southern CA coast, and this feature is expected to move
very slowly to the east over the next four days.  A couple of
disturbances aloft are also currently moving northeast from the Baja
into eastern NM, and at the surface the dryline is very conspicuous,
separating moist air to the east and warm, dry air to the west.
Humidity recovery is rapidly rising in the far eastern plains, and
this trend will continue more-or-less east of the Pecos valley. Much
uncertainty rests with the evolution of the dryline for the daytime
today. Synoptic forecast models have changed their tune from 24
hours ago, and now indicate a rapid mixing out of the dryline east
toward the TX border. However, the high resolution short term models
indicate a much different story with the dryline  holding its ground
within a reasonably close proximity of the Pecos. This will have big
implications on not only the afternoon humidity, but also on the
location of where storms will be triggered. For now, have built the
forecast with the deepest moisture getting shoved into the farthest
eastern tier of NM with the potential for any storms that do develop
to turn strong to severe.  To the west of the dryline, the warming
and drying trend will continue where it left off yesterday with
seasonable temperatures and light to moderate afternoon breezes.

Tonight the dryline will likely slosh back to the west, carrying
high humidity recoveries back into the plains of NM. It does appear
that the dryline will mix and push eastward Monday afternoon, but
forecast models indicate that it may not fully leave the state. This
could keep some higher humidity entrenched over the far eastern tier
of NM with some storm potential. By this time the disturbance aloft
will make a leisurely track into western AZ.  A mid level dry slot
will round the base of this feature and nose its way into western
and central NM, and this will lead to another day of single digit
humidity for many of these zones Monday afternoon. Otherwise breezes
would pick up in the afternoon with some speeds briefly breaching
critical thresholds in the northeastern highlands in isolated
locales, and west of the dryline Haines indices will be high.

By Tuesday the upper low will ease toward southeastern AZ, and a
surface cold front will back into northeast NM. The front will bring
additional low layer moisture into the northeast corner of NM where
showers and thunderstorms are expected, but much of the central to
western zones will continue to suffer from very low RH due to the
presence of the dry slot aloft, warm temperatures, high mixing
heights and rather unstable conditions.

By Tuesday night the aforementioned back door cold front will race
south and west through NM, spreading gusty winds as it passes
through, especially near canyons/gaps within the central mountain
chain.  This front will be the catalyst that induces a  shift in the
weather to a cooler, moist pattern.  Moisture will feed shower and
thunderstorm development Wednesday and through the remainder of the
work week.  Some dry storms would still likely be found toward the
Continental Divide during the latter half of the week, but areas to
the east would see a wetter variety of showers/storms.  Temperatures
would rebound back close to normal next weekend as the moisture
slowly dwindles.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 29, 5:31 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT SUN MAY 29 2016

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
531 AM MDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
PLAINS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING NEAR THE TEXAS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY FOR PORTIONS OF THE
EASTERN PLAINS NEAR THE TEXAS BORDER DUE TO SEVERE THUNDERSTORMS.

11

In the hours before

Special weather statement, May 29, 2:31 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 PM MDT SUN MAY 29 2016

NMZ540-292045-
SOUTHWEST CHAVES COUNTY-
231 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 245 PM MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES EAST OF DUNKEN...OR 25 MILES WEST OF
ARTESIA...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWEST CHAVES
COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3269 10486 3285 10496 3293 10485 3270 10484
TIME...MOT...LOC 2031Z 241DEG 19KT 3281 10484

34
Special weather statement, May 29, 2:35 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SUN MAY 29 2016

NMZ529-532-292100-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
235 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL COUNTY
UNTIL 300 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF ANTON CHICO...OR 19 MILES SOUTH
OF LAS VEGAS...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TECOLOTITO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3551 10500 3526 10488 3522 10511 3522 10520
      3537 10527
TIME...MOT...LOC 2035Z 247DEG 10KT 3532 10515

34
Special weather statement, May 29, 2:50 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SUN MAY 29 2016

NMZ534>536-292115-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
250 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY...NORTHWESTERN
ROOSEVELT AND SOUTH CENTRAL QUAY COUNTIES UNTIL 315 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF HOUSE...OR 31 MILES EAST OF FORT
SUMNER...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALISTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3447 10372 3450 10385 3478 10383 3469 10352
TIME...MOT...LOC 2049Z 188DEG 6KT 3461 10372

34
Special weather statement, May 29, 3:14 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT SUN MAY 29 2016

NMZ536-292145-
ROOSEVELT COUNTY-
314 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOSEVELT COUNTY
UNTIL 345 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENNA...OR 36 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIDA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN AND EAST CENTRAL NEW MEXICO.

LAT...LON 3365 10359 3366 10368 3367 10372 3382 10372
      3382 10377 3398 10373 3389 10343
TIME...MOT...LOC 2114Z 199DEG 14KT 3374 10367

34
Special weather statement, May 29, 3:16 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SUN MAY 29 2016

NMZ534-535-292145-
CURRY COUNTY-QUAY COUNTY-
316 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY AND SOUTH
CENTRAL QUAY COUNTIES UNTIL 345 PM MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF RAGLAND...OR 32 MILES NORTHWEST
OF CLOVIS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALISTER AND FORREST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3457 10372 3471 10381 3493 10364 3469 10338
TIME...MOT...LOC 2116Z 240DEG 16KT 3467 10368

34
Special weather statement, May 29, 3:21 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SUN MAY 29 2016

NMZ535-292145-
CURRY COUNTY-
321 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY COUNTY UNTIL
345 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MELROSE...OR 22 MILES NORTHWEST OF
PORTALES...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MELROSE...SAINT VRAIN AND CANNON AIR FORCE BASE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3431 10364 3445 10374 3447 10374 3465 10351
      3440 10330
TIME...MOT...LOC 2121Z 248DEG 11KT 3443 10359

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:15 AM MDTSpecial Weather StatementABQQuay45 min
May 29, 11:41 AM MDTSevere Thunderstorm WarningABQHarding, Quay26 min
May 29, 12:37 PM MDTSpecial Weather StatementABQLincoln38 min
May 29, 1:07 PM MDTSpecial Weather StatementABQ23 min
May 29, 1:23 PM MDTSevere Thunderstorm WarningABQQuay36 min
May 29, 1:26 PM MDTSpecial Weather StatementABQLincoln49 min
May 29, 1:41 PM MDTSevere Thunderstorm WarningABQLincoln23 min
May 29, 1:46 PM MDTAreal Flood AdvisoryABQQuay119 min
May 29, 1:54 PM MDTSevere Thunderstorm WarningABQQuay50 min
May 29, 1:56 PM MDTSpecial Weather StatementABQCurry49 min
May 29, 2:03 PM MDTSpecial Weather StatementABQ27 min
May 29, 2:17 PM MDTSpecial Weather StatementABQGuadalupe28 min
May 29, 2:21 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel25 min
May 29, 2:31 PM MDTSpecial Weather StatementABQ14 min
May 29, 2:35 PM MDTSpecial Weather StatementABQSan Miguel25 min
May 29, 2:47 PM MDTSevere Thunderstorm WarningABQSan Miguel19 min
May 29, 2:50 PM MDTSpecial Weather StatementABQCurry25 min
May 29, 3:14 PM MDTSpecial Weather StatementABQRoosevelt31 min
May 29, 3:16 PM MDTSpecial Weather StatementABQCurry29 min
May 29, 3:21 PM MDTSpecial Weather StatementABQCurry24 min
May 29, 3:23 PM MDTSevere Thunderstorm WarningABQRoosevelt52 min
May 29, 3:37 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 29, 3:48 PM MDTSpecial Weather StatementABQCurry27 min
May 29, 4:00 PM MDTSpecial Weather StatementABQCurry30 min
May 29, 4:10 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt50 min
May 29, 4:16 PM MDTSevere Thunderstorm WarningABQRoosevelt44 min
May 29, 4:23 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt112 min
May 29, 4:29 PM MDTTornado WarningABQCurry31 min
May 29, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt29 min
May 29, 4:57 PM MDTSpecial Weather StatementABQRoosevelt33 min
May 29, 5:00 PM MDTSpecial Weather StatementABQQuay30 min
May 29, 5:09 PM MDTSpecial Weather StatementABQCurry36 min
May 29, 5:10 PM MDTSpecial Weather StatementABQQuay35 min
May 29, 5:25 PM MDTSevere Thunderstorm WarningABQRoosevelt36 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.